I'm using Keytruda now for month. Miminal side effects. Hair loss, not wanting to eat, and some mild confusion but had that before treatment
My father has been suffering from Stg 4 NSCLC (Triple Negative, PDL-1 +ve at 30%) from last 4+ months. He is 73 yrs old. Since his performance score was > 2 doctors advised against chemo (Carboplatin+Paclitaxel) and he has been on Keytruda monotherapy for 3 cycles now. It has helped reduce his pleural effusion, reduced tumors, increased apetite and pain significantly.
However, a week ago doctors found new lesions on C4 and C5 cervical vertebrae. Now the doctor says that this being "disease progression", Keytruda needs to be immediately stopped and he needs to be put on Paclitaxel (if his PS<2) or given Tarceva (just due to lack of other options). Has anyone else been in the same boat ?
I'm very confused as he has had a lot of positive effects after we have started Keytruda and just the cervical lesions being new are going to make him devoid of any treatment options whatsoever.
Can we not continue Keytruda for a couple of more cycles and do a scan again ? He is already having palliative radiation for the cervical lesions FYI. Please advise on how I can help my father survive this disease for as long as possible ?